My Father, 86 is generally in good health. He has had a problem with his prostrate and heart, and but keeps good health, and walks about 2-3 miles everyday. Lately he is complaining of seeing eerie dreams, has visions and thoughts on death, and sees deformed faces once he closes his eyes. Physician says could be age related dementia, and ordered a few blood tests. He was on Alprazolam (Trika) for about 20-25 years (.5 mg eveyday) and has recently discountinued that on docs advise.
Would trika cause this? I dont think it is advisable at his age to go for something serious intervention, but maybe some diet, and a vitamin could help him? Any thoughts? Thanks!
Have the visions left him now that he's been off the mediciation for a while? A website I visited said it's rare, but that Xanax can cause mood and mental changes such as hallucinations and thoughts of suicide.
Besides blood tests and making sure he isn't taking anything or eating anything that might give dreams (for example, I can't take flax seed oil late in the afternoon or it gives me dreams and I think taking melatonin gave me dreams too), you might make sure he is getting enough activity where deep, dreamless sleep is most likely and not over sleeping, when dream can tend to occur. And since he is having thoughts of death, is he a Christian ready to meet the Lord if he should die before he wakes?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.